i have a bad cold and the dr gave me methylprednisolone 4 mg for 6 days i want to know if im going to gain weight because of it and how much weight do will i gain.
Methylprednisolone is a corticosteroid medicine that prevents the release of substances in the body that cause inflammation. Short term corticosteroids are often prescribed to reduce inflammation in the respiratory tract.
Corticosteroids have many side effects. Weight gain is one of them. They cause weight gain by altering the body’s electrolyte and water balances, as well as its metabolism.
Not everyone experiences weight gain. Generally, the higher the dose of the steroid and the longer you’re on it, the more likely you are to encounter weight gain. Short courses of a few days to a couple of weeks don’t usually produce many side effects.
For more information please visit:
It is difficult to say how much weight you would gain in 6 days. Some people do find an increase in appetite but the weight gain may not be significant.
You can most certainly gain weight. As Marvell said, it is difficult to say how much. The weight can be water weight from retained fluids (which you will lose quickly as soon as you stop the medicine) but steroids also increase ones appetite so you can gain from increased caloric intake too. Just be sure to watch your calorie intake. Be sure you get a healthy amount of nutritious calories without going over to prevent caloric gain. Be sure you drink plenty of fluids and watch your sodium (salt) intake to prevent water retention. Yes, it sounds crazy but drinking a lot of water prevents water retention! If you have a lot of sodium in the system, it helps to flush it out therefore keeping sodium related retention to a minimum. Fluids are also important with a cold to help to liquify secretions and allow them to be expelled more easily. Hope you feel better soon!
Dear nona. Temporary weight gain is common with a medrol dose pack... which is what a methylprednisolone pack is. When u stop the medication on the last day when u take only one u should see your weight normalize. All steroids will cause weight gain. Good luck and I hope u feel better soon. Pup
I just started the 4mg methylprednisolone 4 mgs for 6 days. So I do not have any comments on weight gain as yet. *I am wondering how the methylprednisolone worked for you Nonaoxox? Although you post last February... maybe you check in now and then.
Yes!!! I just finished my pack 2 days ago and I'm still munching on everything in site. I even had gastric bypass surgery last year and still managed to eat an entire bagel( after eating all day). I ballooned up with water weight. My hands are even swollen. I hope this ends soon, I'm eating way too much. It's like I can't stop stuffing my face . LOL. It also made my adrenaline run high. I still have that flight or fight feeling , uneasy feeling. Steroids are nasty but, necessary ..
My doctor prescribe me 4 mg of methylprednisolone for 6 days.my question is do I have to finish for 6 days?
That depends on many factors your exercise, salt intake and calories. I never gain on prednisone but I watch the salt exercise daily . It can cause water weight but remember 4mg predpack is a small dose. Each day it tapers . Good luck
You may or may not . I usually do not if you eat right and exercise and watch salt you won’t . It can make you retain water so drink water to flush your system.
High doses of cortisone medication taken for an extended period of time will possibly cause weight gain. Short term use of cortisone medication in decreasing doses generally does not cause weight gain.
- Methylprednisolone Information for Consumers
- Methylprednisolone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methylprednisolone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.